Jump to content
Xulybeted

Newbie on week 9, waiting for the crash to end

Recommended Posts

So glad I found this forum! I’ve been on 300 mg for 9 weeks, mostly to treat mild depression, lack of energy and motivation. The first few weeks were great. I had the typical honeymoon-lots of energy, great mood. Then the crash came. I felt like I did before-exhausted and unmotivated. My life situation has gotten worse since I started, too: My mom died and my cat ran away, so that hasn’t helped matters. I’ve read that my mood will eventually go back up, maybe not to the heights of the honeymoon phase, but to a nice, steady state. But I’ve also read that by weeks 6-8, you pretty much feel how you’re going to feel, and I’m past that time. Did anyone here experience great improvements after week 8, or is it too late? And would it be worth it to increase my dose, even by 75 or 100 mg? Thanks so much, everybody!  

Share this post


Link to post
Share on other sites

Hi Xulybeated and welcome to the Forums!

What medication are you taking?   I'm so sorry that things have not been going well for you.  It is so utterly heartbreaking that you lost your mother and that your cat ran away.  I am so very, very sorry.  I can't even imagine how devastating those experiences must be for you.   Suffering losses like that can make treatment difficult sometimes I think. 

Stress can sometimes affect how medicines for mental illness work.   And sources of stress can sometimes not be obvious. Loss can be a terrible stressor, but sometimes there can be less obvious stressors in a person's life.

To give one example, people who tend to be perfectionists can be under a great deal of stress and not be aware of it.  Many people have a kind of default attitude of "could be better and is not better."  Looking at themselves, others and things in general from this perspective can generate a great deal of internal stress and give rise to disappointment, aggravation, frustration, anger, guilt and sadness.   This can perhaps affect how well a medication works.

To continue a bit with this example, people whose default attitude tends to be "could be worse, but isn't worse" see themselves, others and things in general from a different perspective which tends to generate quite different thoughts, feelings and moods:  feeling lucky, feelings of gratitude and appreciation, peace of mind and joy of living.  People with this outlook might respond better to mental health medications because they are less stressed generally speaking.

Of course one can look at oneself from either perspective:  "could be better" or "could be worse."  But the different perspectives generally engender quite different states of mind.

Being distressed or under stress from any cause probably affects how well a mental health medication works.  

This is just my opinion and I am not a physician or medical health professional so I cannot really offer you anything that you could or should reply upon.  Hopefully whatever medication you are taking will lead to the very best possible outcome. 

I hope you will find these Forums helpful to you in your struggles.  I think you are very heroic in working to get the better of the ills that beset you and weigh down upon you.  People like you are a great inspiration to people like me who are also struggling against things that weigh heavily upon us.  I want to wish you the very, very best and thank you for sharing what is happening in your life.  That helps me and so many others here feel less isolated and alone with our own personal anguish and grief!

Share this post


Link to post
Share on other sites
On 10/22/2020 at 4:26 PM, Xulybeted said:

So glad I found this forum! I’ve been on 300 mg for 9 weeks, mostly to treat mild depression, lack of energy and motivation. The first few weeks were great. I had the typical honeymoon-lots of energy, great mood. Then the crash came. I felt like I did before-exhausted and unmotivated. My life situation has gotten worse since I started, too: My mom died and my cat ran away, so that hasn’t helped matters. I’ve read that my mood will eventually go back up, maybe not to the heights of the honeymoon phase, but to a nice, steady state. But I’ve also read that by weeks 6-8, you pretty much feel how you’re going to feel, and I’m past that time. Did anyone here experience great improvements after week 8, or is it too late? And would it be worth it to increase my dose, even by 75 or 100 mg? Thanks so much, everybody!  

Are you on Wellbutrin SR (150 mg twice daily), Wellbutrin XL (300 mg in the AM once daily), or (not likely) the instant release Wellbutrin (100 mg 3 times per day)?

If you're on the instant-release or SR, you can go up to 400 mg/day with 100 mg IR 2 twice daily or 200 mg SR twice daily.

If you're on XL, you can go up to 450 mg, either by taking 3 150 mg tablets or adding a 150 mg SR or 2 75 mg IR tablet(s) to it.

There's also two brand-name formulations of Wellbutrin at the 450 mg dose. Forfivo XL 450 mg is a once daily extended-release tablet, and Aplenzin is a different salt of bupropion (bromide instead of hydrochloride) and the 522 mg dose of Aplenzin is equivalent to 450 mg of Wellbutrin XL/Forfivo XL. Some say Aplenzin is "smoother" than the hydrochloride salt version, so you may wish to ask about this version of it, but make sure your insurance covers one or both of those before asking your doctor for a script for it—insurance companies don't like to cover those brands anymore... It doesn't make sense for Aplenzin, sorta kinda makes sense with Forfivo XL though...

 

Alternately, while not commonly used for depression, a stimulant could be used to augment the noradrenergic and dopaminergic effects of Wellbutrin. Ritalin (plus other products/brands, as well as Focalin) is an NDRI like Wellbutrin but more potent, and amphetamine-based products (Adderall, Dexedrine, Evekeo, Vyvanse, Desoxyn, etc.) rather cause your brain to "squeeze out" the norepinephrine and dopamine (and to a lesser degree serotonin) from storage vesicles into the synapse as well as causing mild reuptake inhibition and in higher doses, monoamine oxidase (MAO) inhibition. Some respond to both, some respond to the Ritalin-based ones and not the amphetamine-based ones, and vice versa... Just gotta try them if your doctor is on board with it.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...